Falling asleep...everywhere >_<

Been incredibly drowsy this week, now doubting it is co-incidence and thinking it is because the clonidine dose went up. I go from being a little drowsy and tired to suddenly just feeling the need to sleep and nothing else. So far this week I have fallen asleep on my feet while walking, at my desk in work (4 times - which also resulted in me hooking my finger on a piece of operating equipment), in my training for work and countless other times like on the bus.

A little frustrating...especially as the results on the tics are seeming patchy at best right now - getting some days where they seem fairly calm and other days where it seems to be fighting through the meds.

Getting pretty fed up to be honest. I know I should be happy that it's making *some* difference and I'm not injuring myself (as much) right now, but I don't know if the trade-off is a good one.

8 Replies

oldestnewest
  • That's the reason I came off my medication because the benefits didn't outweigh the side effects :(

  • Went to the doctors today and she suggested keeping the current dose for a bit longer instead of going up and see if it starts a) working properly and b) the side effects die down. She also signed me off work til wednesday next week...so I'm just gonna sort of see how it goes.

    Getting a bit ground down by all of this at the moment...argh!

  • Hello Alex,

    I totally get where you are coming from.My daughter who is 13yrs has been on clonidine for 6yrs now, she was on 6 tablets to start with and she to had problems with concentration. Our doctor put her down to 3 tablets to be taken at night , she found that much better. She is now down to 2 tablets and is doing much better. The side effects are not nice but they do get better.

    Are you on a high dose?

  • Not yet, I'm currently on 2 tablets a day (one morning, one evening).

    I've asked for them not to put my dose up at the moment because of the negative effects I was experiencing...I'm definitely getting some positive effect though which is good - my tics are showing a marked improvement compared with a couple of weeks ago. The next few days will show - I've been off work due to tics and then following that the side effects of the clonidine - so if things stay calm in the next week or two thats a victory. Still seem to be having off days but general ticcing has definitely improved.

  • I really do feel for you, its not easy is it. Maybe you could ask to take your meds at night? Can i ask what your tics are? x

  • they vary constantly in both form and severity. most recently the main ones causing me major issues are dropping to a crouch mid-walk and then shooting back up, little running steps, hitting myself in the throat and the old classing neck jerking around. others include hitting out with arms and kicking out with legs, general jerking and moving of my body, blinking and foot scrunching...just seems like my brain decides to constantly retire one tic and pull another one out of the air every few months at the moment! vocals aren't as much of an issue as they used to be, mainly single words, coprolalia and repeating bits of words like "k" or "f" over and over, whistling, shouting loudly all along with the occasional scream. thats a little overview off the top of my head...probably missing lots as i've gotta rush to work now as i've done it again and am leaving at the wrong time...arrrrghghghgh timekeeping is not my strong point!!

  • *classing - classic...dumb fingers >_<

  • Wow thats alot to contend with!!

    My daughter had no control of her limbs,almost like she was having a fit,wasnt very nice to watch. She now has the odd tic here and now and is worse when she is nervous or ill or is very tierd. My daughter also has the same problem with time keeping!! Hope your meds work out for you.

You may also like...